Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Knot modules and the Nakanishi index


Authors: C. Kearton and S. M. J. Wilson
Journal: Proc. Amer. Math. Soc. 131 (2003), 655-663
MSC (2000): Primary 57M25; Secondary 57Q45
Published electronically: June 12, 2002
MathSciNet review: 1933359
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We examine the structure of the knot module of $9_{38}$ and show that the Nakanishi index of this knot is 2. The Nakanishi indices of $10_{69}$and $10_{101}$ are also determined by means of the Fox-Smythe row class. Finally, we point out that the Nakanishi index is not additive over knot composition.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M25, 57Q45

Retrieve articles in all journals with MSC (2000): 57M25, 57Q45


Additional Information

C. Kearton
Affiliation: Department of Mathematics, University of Durham, South Road, Durham DH1 3LE, England
Email: Cherry.Kearton@durham.ac.uk

S. M. J. Wilson
Affiliation: Department of Mathematics, University of Durham, South Road, Durham DH1 3LE, England
Email: S.M.J.Wilson@durham.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06582-6
PII: S 0002-9939(02)06582-6
Keywords: Knot module, Nakanishi index, Fox-Smythe, row class
Received by editor(s): May 21, 2001
Received by editor(s) in revised form: October 10, 2001
Published electronically: June 12, 2002
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2002 American Mathematical Society